Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/multiple-sclerosis/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    RE: Question for Hackwriter
    avatar
    Lisasnyc posted:
    I recently switched from Avonex to Rebif -as I mentioned in an earlier post- with no adverse effects so far.

    Main reason for this post....
    Hackwriter, has there been any instances of the amount of lesions being reduced/reversed from originally seen on MRI, not due to myelin regeneration, if any?

    I say a discussion on video of 2 doctors on a panel discussing Tysabri and the JCV virus. I though I heard them say something alluding to this, but I could be wrong.

    Thanks,Lisasnyc
     
    avatar
    hackwriter responded:
    Dear Lisasnyc,

    If you're asking whether a disease-modifying drug such as Tysabri can make existing lesions disappear--I've not read anything that makes this claim. Our DMDs are not designed to heal the scars, they are designed to either modify/suppress the immune system and thereby reduce the number of relapses/new lesions, or to introduce molecules that attach themselves to T-cells and "de-fang" them before they attack a myelin protein.

    Hope this addresses your question.

    Kim
     
    avatar
    Lisasnyc replied to hackwriter's response:
    Thanks Kim.

    The doctors were discussing that some patients who are positive for the JCV virus, may still be able to take Tysabri

    The statement that I thought was I heard was that after years on Tysabri, a patient showed a reduction of number of lesions on their follow-up MRI.

    I guess I must of heard wrong because I know you would have indicated if you heard this as well.

    Thanks again.


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    Reliv does work
    I thought Reliv was a hoax too. But it's not. You need to take it regularly and consistently and it proves miracles. My mom was diagnosed ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.